Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 501, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 15, 2007, 1:00 AM CDT for 4 counties in Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2007, 1:00 AM CDT (06:00 UTC)
- Expired
- Jul 15, 2007, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Caldwell County, TX, Comal County, TX, Gonzales County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 19 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 1:55 AM CDT | HEAVY RAIN 0.88 | 4 E New Braunfels, TX | 1 HOUR RAINFALL TOTAL AT NWS OFFICE |
| Jul 15, 1:55 AM CDT | HEAVY RAIN 1.31 | 7 Wnw Seguin, TX | ONE HOUR RAINFALL TOTAL FROM GBRA GAUGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2097 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 150600
FFWEWX
TXC055-091-177-187-150900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
100 AM CDT SUN JUL 15 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALDWELL COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF LULING...
COMAL COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF NEW BRAUNFELS...
GONZALES COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF GONZALES...
GUADALUPE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF SEGUIN...
* UNTIL 400 AM CDT
* AT 1248 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF
LULING TO SMITHSON VALLEY...OR ALONG A LINE EXTENDING FROM 11 MILES
SOUTHEAST OF LOCKHART TO NEW BRAUNFELS...MOVING SOUTH AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ZORN...FENTRESS...GARDEN RIDGE...GERONIMO...KINGSBURY...WAELDER...
CIBOLO...MARION...MCQUEENEY...PALMETO AND NEW BERLIN
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2947 9726 2941 9802 2941 9811 2945 9814
2949 9813 2949 9817 2966 9832 2984 9825
2985 9805 2976 9800 2986 9790 2987 9753
2987 9743 2966 9718
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 11:33 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 14, 11:33 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1133 PM CDT SAT JUL 14 2007 .AVIATION... 5 THSD TO 10 THSD SCT OCNLLY BKN WITH ISOLATED SHRA AND TSRA ALONG AND EAST OF A KAQO TO NEAR KSAT TO NEAR KPEZ LINE THRU 09Z. CIGS FORMING AROUND 2 THSD TO 3 THSD BKN AFTER 09Z WITH ISOLATED SHRA BECOMING 3 THSD TO 5 THSD SCT TO BKN AFTER 15Z. WDLY SCT SHRA AND TSRA WILL FORM AGAIN AROUND AND AFTER 17Z. && .PREV DISCUSSION... /ISSUED 814 PM CDT SAT JUL 14 2007/ DISCUSSION... CONVECTIVE ACTIVITY HAS BEGUN TO WANE ACROSS THE RIO GRANDE PLAINS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THE ESCARPMENT AND EASTERN HALF OF THE CWA THROUGH THE EVENING HOURS. IN ADDITION, RAPID COOLING BEHIND THE STORMS HAS ALLOWED TEMPS OUT WEST TO PLUMMET. HAVE TWEAKED MIN TEMPS DOWN A FEW DEGREES ACROSS THE RIO GRANDE PLAINS TO ACCOUNT FOR THIS. HAVE ALSO ADJUSTED NEAR-TERM POPS, DEWPOINT TEMPS AND SKY GRIDS TO REFLECT CURRENT TRENDS. OTHERWISE, PREVIOUS FORECAST IS ON TRACK AND NO OTHER ADJUSTMENTS ARE NECESSARY. PREV DISCUSSION... /ISSUED 628 PM CDT SAT JUL 14 2007/ AVIATION... 5 THSD TO 10 THSD SCT WITH SCT TO BKN CLOUDS ABOVE 10 THSD FT IS FORECAST THRU 06Z WITH WDLY SCT TSRA WEST OF A KJCT TO KCOT LINE. CONDITIONS ARE EXPECTED TO BECOME SCATTERED CLOUDS ABOVE 10 THSD FT AFT 06Z TO 4 THSD TO 6 THSD SCT WITH SCT TO BKN CLOUDS ABOVE 10 THSD FT AFTER 16Z. WIDELY SCT TSRA IS EXPECTED TO DEVELOP AFTER 19Z. PREV DISCUSSION... /ISSUED 403 PM CDT SAT JUL 14 2007/ DISCUSSION... THE FOCUS FOR RAINFALL IS SLOWLY SHIFTING SOUTHWARD LATE THIS AFTERNOON. SOME LIGHT TRAINING IS OCCURRING WHICH HAS PROMPTED A FEW FLOOD ADVISORIES, AND A FORECAST FOR ENHANCED RAIN CHANCES ALONG AND SOUTH OF THE BALCONES ESCARPMENT FOR THIS EVENING. EXPECT MOST OF THE ACTIVITY TO WEAKEN AFTER SUNSET, BUT A FEW ELEVATED CELLS COULD OCCUR IN THE UNSTABLE AIR ALOFT ACROSS ALL OF SC TX TONIGHT THROUGH MONDAY. A SLIGHTLY HIGHER CHANCE OF RAIN WILL EXIST THROUGH THIS PERIOD OVER THE COASTAL PLAINS, RESULTING FROM THE UPPER TROUGH AXIS STALLING OVER SE TX AND LA. MODEL CONSENSUS SHOWS THIS TROUGH AXIS SHIFTING BACK TO THE WEST AND MOVING ACROSS SOUTH TX TUESDAY THROUGH FRIDAY TO ENHANCE RAIN CHANCES. THE THREAT FOR HEAVY RAINS COULD BE ENHANCED DURING THIS PERIOD SINCE THE MOIST LAYER SHOULD BECOME DEEPER MODELS KEEP THE HIGHER RAIN TOTALS OVER OUR SOUTHERN COUNTIES, BUT THE LOOSE DEFINITION OF THE AXIS COULD MEAN A CHANGE FOR THE WORSE IF TRENDS CONTINUE TO REDUCE THE SPEED OF THE WESTWARD MOTION OF THE UPPER TROUGH. FOR NOW, WILL CONTINUE TO FOLLOW THE GFS LOOSELY, WITH SLIGHT DOWNWARD ADJUSTMENTS OF THE HIGHER POPS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 93 71 94 72 / 20 20 20 20 20 AUSTIN BERGSTROM INTL AIRPORT 69 94 67 93 69 / 20 20 20 20 20 DEL RIO INTL AIRPORT 70 98 74 99 75 / 10 - - 10 - SAN ANTONIO INTL AIRPORT 74 93 72 93 72 / 30 20 20 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/08
Hazardous weather outlook, Jul 14, 4:53 AM CDT, 20 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 453 AM CDT SAT JUL 14 2007 TXZ171>173-183>194-202>209-217>225-228-151000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 453 AM CDT SAT JUL 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE EASTERN PORTIONS OF THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. A FEW OF THE STORMS COULD PRODUCE STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... MULTIPLE RAIN EVENTS THROUGH FRIDAY WILL RESULT IN LOCALLY HEAVY RAINS SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:00 AM CDT | Flash Flood Warning | EWX | Caldwell, Gonzales, Guadalupe | 3 hr |
| Jul 15, 1:31 AM CDT | Flash Flood Warning | EWX | Fayette, Lee | 3 hr |
| Jul 15, 2:13 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 15, 3:21 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Jul 15, 3:41 AM CDT | Flash Flood Warning | EWX | Gonzales | 2 hr |
| Jul 15, 3:52 AM CDT | Flash Flood Warning | EWX | DeWitt | 113 min |
| Jul 15, 4:14 AM CDT | Flash Flood Warning | EWX | Medina | 2 hr |
| Jul 15, 5:38 AM CDT | Flash Flood Warning | EWX | Gonzales | 67 min |
| Jul 15, 5:44 AM CDT | Flash Flood Warning | EWX | DeWitt | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.